Alert archive / Texas / Flash Flood Warnings in 1992
Flash Flood Warning 54, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 20, 1992, 8:30 AM CDT for Val Verde County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 1992, 8:30 AM CDT (13:30 UTC)
- Expired
- May 20, 1992, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDRT 201347 COR FFWDRT TXC465-201930- BULLETIN - EBS ACTIVATION REQUESTED...CORRECTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DEL RIO TX 830 AM CDT WED MAY 20 1992 THE NATIONAL WEATHER SERVICE IN DEL RIO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTH CENTRAL TEXAS ...VAL VERDE COUNTY AT 830 AM CDT RADAR CONTINUED TO SHOW AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE WESTERN HALF OF VAL VERDE COUNTY. THIS AREA WAS ABOUT 50 MILES WIDE AND EXTENDED FROM 75 MILES SOUTH SOUTHWEST OF DEL RIO NORTH TO 10 MILES WEST OF DEL RIO TO NEAR OZONA IN CROCKETT COUNTY. MOVEMENT WAS SLOWLY TO THE NORTH AT 10 MPH. SHERIFF DEPUTY AT COMSTOCK...30 MILES NORTHWEST OF DEL RIO...REPORTED 2.50 INCHES OF RAIN WITH HEAVY RAINFALL IN THE AREA. THE HIGHWAY DEPARTMENT HAS CLOSED HIGHWAY 163 NORTH OUT OF COMSTOCK DUE TO HIGH WATER ACROSS THE ROAD. PANDALE...IN THE NORTHWEST CORNER OF VAL VERDE COUNTY...REPORTED 1.45 INCH OF RAIN. AS THE STORMS TO THE SOUTH MOVE SLOWLY TO THE NORTH OVER THE SAME GROUND THE LIKLEYHOOD OF FLASH FLOODING WILL INCREASE. MOTORISTS AND RANCHERS DRIVING IN CENTRAL AND WESTERN VAL VEREDE COUNTY...ESPECIALY IN THE COMSTOCK AREA...SHOULD BE ALERT TO THE DANGER OF FLASH FLOODING OF DRAWS...RANCH ROADS AND HIGHWAYS. BOATERS ON LAKE AMISTAD SHOULD BE ALERT FOR SUDDEN GUSTY WINDS AND DANGEROUS LIGHTNING FROM THE THUNDERSTORMS. FISHERMEN ON THE DEVILS AND PECOS RIVERS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF THE RIVERS BEGIN TO RISE. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING SbTREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. STAY TUNED TO YOUR NOAA WEATHER RADIO...LOCAL RADIO STATIONS AND CABLE TV FOR ADDITIONAL STATEMENTS OR WARNINGS. NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:05 PM CDT, 17 hours 25 minutes earlier.
Area forecast discussion, May 19, 3:05 PM CDT, 17 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON, TX 200 PM CDT TUE MAY 19 1992 ALL MODELS ARE INDICATING A CONTINUED WEAKENING OF H7/H5 LOW OVER CNTRL TX...WITH INSTABILITY AXIS PULLING UP TO NW OVER THE NEXT 36 HOURS. THIS WILL DCRS TSTM ACTIVITY IN ALL AREAS OF FA XCPT HILL COUNTRY. MODELS NOT AS CLEAR ON LAST PD...WITH HANDLING OF H5 OVR GULF UNCERTAIN. WILL GO WITH MOS POPS FOR MOST OF FCST PD...XCPT A CATEGORY HIR IN LAST PD FOR BRO/CRP DUE TO UNCERTAIN EVOUTION OF H5 CYCLOGENESIS OVR GULF. SINCE ATMOS HAS GONE VIRTUALLY BAROTROPIC FOR FORSEEABLE FUTURE... WILL HAVE PERSISTENCE TEMP FCST... MODERATED IN 2ND PD PRINCIPALLY BY CLD COVER... BUT ALSO BY EVAP OVR SOME SRN PTNS.A XPCT A FEW HEAVY RAFL EVENTS TO CONT THIS EVENING OVR PTS OF S TX AND HILL COUNTRY...BUT NOT WIDESPREAD ENUF TO WARRANT FFA. SEA .SETX...NONE
In the hours before
Special weather statement, May 20, 6:42 AM CDT, 1 hour 48 minutes before
TXZ054-201330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DEL RIO TX 640 AM CDT WED MAY 20 1992 AT 635 AM CDT RADAR SHOWED A 50 MILE WIDE AREA OF SHOWERS AND THUNDERSTORMS FROM 75 MILES SOUTH SOUTHWEST OF DEL RIO EXTENDING NORTH TO 10 MILES WEST OF DEL RIO TO OZONA IN CROCKETT COUNTY. THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WERE LOCATED ALONG FARM TO MARKET ROAD 1024 ABOUT 15 MILES SOUTHEAST OF PANDALE IN NORTHWEST VAL VERDE COUNTY. MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WAS TO THE NORTH AT 10 MILES AN HOUR. AS THE RAIN MOVES NORTH OVER THE SAME AREA FOR THE NEXT FEW HOURS FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS THROUGHOUT WESTERN VAL VERDE COUNTY IS LIKELY. MOTORISTS ARE URGED TO USE EXTREME CAUTION WHILE DRIVING IN THIS AREA. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. BOATERS ON LAKE AMISTAD AND AREA RIVERS SHOULD BE ALERT FOR SUNDDEN SUDDEN GUSTY WINDS AND DANGEROUS LIGHTNING WITH THE THUNDERSTORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:00 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 20, 3:35 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 115 min |
| May 20, 5:27 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
Nearby
Flash Flood Warnings in Texas, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.